Thunderstorm Wind, Berrien
- When
- June 8, 12:57 AM EST
- Where
- Berrien County, 4 mi N of Three Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.850, -86.600
Trees reported down in the area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 12:30 AM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1230 AM EST WED JUN 8 2005 .AVIATION... RUC40 WAS SHOWING A SFC TO 925 MB TROF AXIS FROM NW INDIANA INTO SRN LAKE MICHIGAN. THIS FEATURE...COMBINED WITH A WEAK AREA OF SHEAR VORTICITY ALOFT...WAS CAUSING SOME SHOWERS AND THUNDERSTORMS TO DEVELOP OVER NORTHWEST INDIANA AND SRN MICHIGAN. THE SHOWERS AND THUNDERSTORMS ARE ISOLATED TO WIDELY SCATTERED IN NATURE AND ARE MOVING SLOWLY. WILL NOT PLACE A THUNDERSTORM AT KSBN AT 06Z ISSUANCE...BUT WILL HAVE TO WATCH RADAR TRENDS FOR ANY CHANGES. OTHERWISE...AFOREMENTIONED ACTIVITY SHOULD MOVE OFF TO THE NE THROUGH THE NEXT 6 HOURS...AND DIMINISH BY 12Z. THEREAFTER...FCST AREA WILL REMAIN IN A MOIST S TO SWLY FLOW ALOFT AS A MID LVL RIDGE OF HIGH PRESSURE BUILDS OFF THE ATLANTIC COAST. A WEAK VORT FEATURE FROM CONVECTION OVER MISSOURI WILL ROTATE INTO THE REGION THIS AFTN. THIS SHOULD BE ENOUGH TO KICK OFF A SHOWER OR THUNDERSTORM (30 POP)...BUT STILL TOO LOW TO PLACE IN THE TAFS ATTM...SO HAVE PLACED THE CB CLOUD DESCRIPTOR IN LIEU OF TSRA. THE LATEST NAM WAS SHOWING THAT PERHAPS ANOTHER WEAK SHORTWAVE MAY MOVE INTO WRN INDIANA BETWEEN 00Z AND 06Z...AND THIS COULD KEEP THUNDERSTORM ACTIVITY GOING THERE THROUGH 06Z (30 TO 40 PERCENT). THUS...HAVE MAINTAINED A CB IN KSBN THROUGH 06Z. && .PREV DISCUSSION... UPDATE... SHOWERS AND THUNDERSTORMS OVER NWRN PORTION OF CWA HAVE MOSTLY DISSIPATED IN PAST HOUR. SOME AC REMAINING ACROSS NRN INDIANA WITH TAMDAR SOUNDING FROM SOUTH BEND INDICATING WK LOW LEVEL WAA CONTINUING TO PROVIDE SOME WK LIFT. HOWEVER, LATEST ETA40 SUGGESTS SFC TROF AND ACCOMPANYING LOW LEVEL THETA-E RIDGE EXTENDING FROM NE IL SEWD INTO NRN INDIANA WILL LIFT NE OF THE CWA BY 06Z. THUS, EXPECT INGREDIENTS LACKING FOR ANY SGFNT CONVECTIVE REDEVELOPMENT OVERNIGHT AND MOVED UP ENDING TIME OF TRWS A FEW HRS. OTRWS NO SGFNT CHANGES MADE TO GRIDS. SHORT TERM... DISCUSSION...AT 19Z...IWX RADAR SHOWING A COUPLE OF TSRA OVR WRN INDIANA. CURRENT SAT TRENDS ALSO SUGGESTING CU DEVELOPMENT OVR CWA. SCT TSRAS WL CONT TO BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. MODELS IN FAIR AGREEMENT THRU FIRST 36 HRS. BY 42 HRS...BEGIN TO SEE SOME DIFFERENCES IN H5 S/WVS. GFS DEVELOPS S/WV OVR CTRL KS BY 06Z THUR WHILE NAM HAS THIS WAVE FURTHER EAST. BY 12Z THUR...NAM INDICATES STRONG S/WV OVR NERN KS/NWRN MO. GFS HAS WEAKER WAVE OVR CTRL OK. UKMET TRENDING MORE IN LINE WITH NAM FOR FIRST COUPLE OF DAYS. THEREAFTER...MODELS ONCE AGAIN IN GENERALLY AGREEMENT. FOR NOW...WL LEAN TOWARD BLEND WITH AN EMPHASIS ON NAM THRU 60 HRS THEN BLEND THEREAFTER. MAIN FORECAST CHALLENGE WL BE TSRA CHCS THRU PD. WMFNT WL LINGER OVR CTRL MI TONIGHT. MUCH OF FA WL BE IN WARM SECTOR OF NEXT WX SYSTEM. TIME SECTIONS SHOW A LITTLE MOISTURE AND LIFT OVRNGT TONIGHT. NOT CONVINCED THAT POPS ARE WARRANTED THOUGH. THERE IS NO REALLY DOMINATE FEATURE TO GENERATE A SUBSTANTIAL AMOUNT OF LIFT. IF ANYTHING...A SCHC WOULD BE THE MOST LIKELY SCENARIO. WL DECIDE ON NO VS SCHC POPS BY ISSUANCE TIME BASED ON SAT/RADAR TRENDS. LONG TERM... WED INTO WED NGT...WM FNT REMAINS N OF FA WITH CDFNT WELL W. TIME SECTIONS AND SOUNDINGS CONT TO INDICATE SOME MOISTURE AND LIMITED LIFT AROUND. S TO SW WINDS WL HELP KEEP DEWPOINTS AND TEMPS HIGH. AS S/WVS EJECT ACROSS GRT LKES REGION...COULD SEE SOME CONVECTION POP UP. WL MAKE LITTLE CHANGE TO WX/POP FORECAST AS TIMING OF S/WVS HARD TO PINPOINT. TSRA CHCS CONT THRU THE WEEKEND. LIS AND CAPES SHOW CONDITIONS ARE UNSTABLE THRU PD. THIS IS REASONABLE GIVEN ABUNDANT SUNSHINE...SOUTH TO SWRLY WINDS AND HIGH DEWPOINTS. WL HAVE TO KEEP A CLOSE EYE ON ANY STORMS THAT DO DEVELOP AS SVR WX IS A POSSIBILITY. GIVEN WARM MOISTURE CONTS WL CONT OVR NEXT SEVERAL DAYS...TEMPS WL CONT TO BE ABV NORMAL. DAYTIME HIGHS IN THE 80S AND 90S WITH NIGHTTIME LOWS IN THE 60S AND 70S WL BE THE RULE FOR THE NEXT SEVERAL DAYS. DO NOT PLAN ON MAKING ANY SIGNIFICANT CHGS TO CURRENT TEMP FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE .MI...NONE .OH...NONE .LK MI...NONE && AVIATION...HICKMAN UPDATE...JT PUBLIC...BIELINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EST TUE JUN 7 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080954- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 455 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK REMAINS UNCERTAIN. LOCALLY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-080954- 455 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK REMAINS UNCERTAIN. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
The Northern Indiana radar (KIWX), 93 km away, was scanning. The volume nearest the first event began at 05:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees reported down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457313.